Flonase and Tinnitus

Discussion in 'Support' started by CrystalB, Apr 8, 2018.

    1. CrystalB

      CrystalB Member

      Tinnitus Since:
      11/2017
      Cause of Tinnitus:
      Unknown
      I have had tinnitus for 6 months!
      Don’t know what caused it, it just happened one morning.
      It’s a very loud high pitch squeal, ring.
      Static and a hum sometimes a clicking.

      I have had a CAT scan and an MRI with contrast all comes back normal.
      Also have had a hearing test which was perfect.

      I recently went back to my doctor for a regular check up and she says I have fluid in both ears she thinks due to my bad allergies, she says she doesn’t want to give up on me yet trying to get rid of the ringing, and every time I go she sees fluid.

      She prescribed Flonase, I’m so desperate to get rid of this ringing!

      I have taken Flonase for 4 days, and yesterday the ringing was the worst I believe it has ever been! It was so loud I couldn’t even go into a restaurant to eat, I cried all the way back home because I wanted the Flonase to work. Why on earth would my tinnitus get worse due to Flonase?

      I went to sleep last night feeling hopeless, and this morning I woke up it seems like it’s back to its normal high pitch state.

      My ears pop and crack all the time, started when my tinnitus started, they fill full.

      The Flonase helped with opening me up with my Sinus and I fill more open and better, but why my tinnitus getting more louder with it? I just don’t understand!

      Could it be just a bad bad spike or the Flonase?
       
      • Informative Informative x 1
    2. BobK544

      BobK544 Member Benefactor

      Tinnitus Since:
      1991
      Cause of Tinnitus:
      suspect sulfur medication
      I got a huge resurgence of tinnitus after taking NasaCort, so beware of any medications and those companies don't know how to test for tinnitus effects.
       
      • Agree Agree x 1
      • Optimistic Optimistic x 1
    3. Tinker Bell

      Tinker Bell Member Hall of Fame

      Location:
      U.S.
      Tinnitus Since:
      02/2017
      Cause of Tinnitus:
      SSHL from virus
      Flonase actually seemed to help my tinnitus, but I take Claritin along with it.

      Maybe it seems worse because your sinuses are draining more, which could impact your Eustachian tubes and make tinnitus louder.
       
      • Like Like x 1
    4. Rafaa

      Rafaa Member

      Tinnitus Since:
      2012
      Cause of Tinnitus:
      Possible loud music, severe respiratory infection, goitre
      I've started taking a steroid spray, initially it was worse. But the sound has dampened. It could be fluid is moving about like the above poster has said?

      I've just discovered doing the valsalva manuveour is a no go because it may push mucus back into the ear.

      Did the ENT do an endoscope of your Eustachian tubes?
       
      • Like Like x 1
    5. annV
      Fine

      annV Member

      Tinnitus Since:
      2005
      Cause of Tinnitus:
      unknown - possibly hereditary
      Flonase doesn't have tinnitus as a side effect!
       
      • Like Like x 2
    6. AUTHOR
      AUTHOR
      CrystalB

      CrystalB Member

      Tinnitus Since:
      11/2017
      Cause of Tinnitus:
      Unknown
      Thanks for all the input!
      The ENT didn’t do a endoscope of my Eustachain tube, he just keeps prescribing antidepressants or something to me, that I don’t take because I feel like there is something wrong with my ears, especially since fluid is in them. They pop a lot. I just wish they would look more into it.

      What is a valsalva maneuver?
       
    7. annV
      Fine

      annV Member

      Tinnitus Since:
      2005
      Cause of Tinnitus:
      unknown - possibly hereditary
      • Like Like x 1
    8. nicole m

      nicole m Member

      Location:
      Toronto, Canada
      Tinnitus Since:
      March 20, 2018
      Cause of Tinnitus:
      Air Pressure? Smoking and Vaping?
      I feel like we have similarities in our situation.
      I've been using flonase too, for about a week. I had the same concern of flonase making my tinnitus worse, so every night before bed I just use it then right before I'm ready to sleep. It hasn't affected my tinnitus.

      I had very good advice from someone on here.. I truly believe T is just a signal from your mind. If you try to believe you can ignore it - you train your mind to reassure its not a threat. Try not stress about it all costs.

      This technique I just found on YouTube helped me out at times it seems hard:
      20 Second Miracle Technique for Instant...
       
      • Like Like x 2
      • Informative Informative x 1
    9. Pleasure_Paulie

      Pleasure_Paulie Member

      Location:
      Australia
      Tinnitus Since:
      06/2016
      Cause of Tinnitus:
      Noise or maybe... unicorns!
      Flonase has not made my tinnitus worse. But there is a lot of other steroid sprays like nassonex you could try. They will give you a similar effect of opening up your sinuses.
       
      • Like Like x 1
    10. Rafaa

      Rafaa Member

      Tinnitus Since:
      2012
      Cause of Tinnitus:
      Possible loud music, severe respiratory infection, goitre
      I should be responsible and update my initial comment. Make sure you do not have patulous eustachian tube, which I just found out is my problem. I could feel my ear drums moving and my ET because it was making it worse. i thought the effect meant it was healing but its not. nasal steroids are a no go for Patulous eustachian tube. If you have ETD that is, when its stuck closed, then it could work for you. Many ENT's struggle to distinguish the two.
       
      • Agree Agree x 1
    11. AUTHOR
      AUTHOR
      CrystalB

      CrystalB Member

      Tinnitus Since:
      11/2017
      Cause of Tinnitus:
      Unknown
      I have a update I went to the ENT about 3 weeks ago, he said that with my hearing test back in December I have Eustachian tube dysfunction that it showed pressure in my right ear, I have tinnitus in both but my right is by far the worse. He told me to keep using nose spray, I have started a new nose spray but so far it’s helped with my ears not feeling as full but my tinnitus is still there in full swing.

      He said he didn’t know though for sure if that is what’s causing my tinnitus it not.
      He mentioned surgery in 3 months for my Eustachian tube but he said it was up to me if I wanted it done or not. He said he didn’t know if it would help my tinnitus.
      I can hear my tinnitus over everything thing.

      I have noticed when I move my lower jaw forward it makes my tinnitus louder until I move my jaw back.

      My left ear pops and cracks and my right seems like it doesn’t want to pop at all until I push kinda hard to make it pop.

      The ENT didn’t tell me I had Eustachian tube dysfunction until now and I saw him way back in December of last year! I know he had prescribed prednisone I took for about a week but it didn’t help with the ringing.
       
    12. AUTHOR
      AUTHOR
      CrystalB

      CrystalB Member

      Tinnitus Since:
      11/2017
      Cause of Tinnitus:
      Unknown
      And also, I was wondering if anyone knew what the cause of this is, I will try to pop my right ear and it won’t pop but sound gets louder in it and I hear like wind in it, does that mean my Eustachian tube is already open?
       
    13. Rafaa

      Rafaa Member

      Tinnitus Since:
      2012
      Cause of Tinnitus:
      Possible loud music, severe respiratory infection, goitre
      after you try popping and hear the wind, dont swallow, then breath in from the nostril. If you feel wind hitting your ear drum you have patulous ET.

      if thats the case stop the nasal spray before you ruin your other ET like I did mine.

      I confirmed my PET myself, by doing heavy cardio and noticed my ETs were open and all crackling was gone, then did this
      I Have Patulous Eustachian Tube Dysfunction...
      and found clicking and crackling in ETs were gone too as the solution would fill my ET. Try it if you suspect it after the first thing.
       
      • Agree Agree x 1

Share This Page

Loading...